Save the date, Tuesday, November 12th for the annual Tree & Vine Expo at the Stanislaus County Fairgrounds, in Turlock, California, the heart of North Valley wine grape, tree nut and fruit country.  Held by Malcolm Media Ag Publishing in cooperation with California Ag Network, Pacific Nut Producer, American Vineyard, and California Fresh Fruit Magazines, it is the ultimate postharvest industry gathering place for regional grape, nut & tree fruit growers and crop advisors.  Nearly a thousand growers, PCAs and industry stakeholders attend this expo to enjoy State of the Almond, Walnut & Wine Grape Industry presentations, Continuing Education Credited IPM seminars, great food & company, and an industry trade show featuring over a hundred Ag businesses.

This event is FREE to attend and wouldn’t be possible without the generous support of local industry associations, universities and our sponsors this year: The Burchell Nursery, American Ag Credit, Yosemite Farm Credit, California Walnut Board & Commission, Almond Alliance of California, Fresno State Viticulture & Enology, Diversified Crop Insurance Services, Rare Earth Organics, and Ceres Imaging.

New to this year is an upgraded registration system (pre-register online HERE) that includes the ability to preregister for any CE credits attendees would like to receive.  Four hours of PCA/PA/QAL/QAC credits and four hours of CCA credits have been approved for this event.

Also new to this year’s program will be two special panel discussions, one grape and one almond session featuring growers and researchers that will share preliminary results of their research on the Sudden Grapevine Collapse Complex impacting growers throughout the state.  The Almond Board of California will be leading a panel discussion of growers as they share implementation of their 2025 goals, covering pest management, harvest dust reduction, water, and zero waste.  As the deadline approaches for growers to apply for the Market Facilitation Program, farm loans and disaster assistance, the USDA Farm Service Agency will conduct a brief workshop to assist growers in signing up for eligible programs.  See the full program below for more details.

This event along with other Malcolm Media Ag Expos has generated nearly $150,000 in scholarship endowments for the agricultural programs at Cal Poly-San Luis Obispo, Fresno State, Santa Rosa Junior College and UC Davis.  Interested in exhibiting/sponsoring? Visit agexpo.biz/exhibit and give us a call at 559-298-6020 to see what options are still available.

PREREGISTER

2019 Tree & Vine Expo Program

Stanislaus Fairgrounds, Nov. 12, 2019, 7am – 2pm

(4 hours PCA CEUs & 4 hours CCA CEUs Approved)

7:00 am               Registration

7:15 – 8:30 am    Grower Breakfast/PCA

7:15 – 7:30 am     Welcome and Introduction

                                            Matthew Malcolm, Assistant Editor, Malcolm Media Ag Publishing

                                            Patrick Cavanaugh, Editor Pacific Nut Producer

7:30 – 8:00 am   “Managing the Plight of Walnut Blight” (30 Min PCA CEUs) (Rm. A)

                                            Luke Milliron, UCCE Orchard Systems Advisor, Butte/Tehama/Glenn Co.

7:30-8:00am      “Producer Funding & Disaster Assistance/Market Facilitation Program Workshop” (Rm. B)

                                            Chris Keeler, USDA CA Farm Service Agency, District Director – Stanislaus County

8:00 – 8:30 am   “Plant & Stink Bugs of Concern in Tree Nuts” (30 Min PCA CEUs) (Rm. A)

                                             Jhalendra Rijal, UCCE IPM Advisor, Northern San Joaquin Valley

8:00 – 8:30 am   “Deficit Irrigation & Mechanical Leafing Impact on SJV Cabernet Sauvignon” (Rm. B)

                                             Kristy Sun, Viticulture & Enology Research Center, Fresno State

——– 30 Minute Break & Exhibits ——–

9:00 – 9:30 am    “Responding to Local & State Water Challenges” (Rm. B)

                                             Michael Frantz, Board Member, Turlock Irrigation District

9:30 – 10:00 am   “Realizing the Almond Orchard 2025 Sustainability Goals” (Rm. B)

                                            Moderated by Josette Lewis, Director of Ag Affairs, Almond Board of California

Featuring Kent Stenderup, Stenderup Ag Partners Christine Gemperle, Gemperle Orchards – Brian Wahlbrink, Sperry Farms

9:00 – 10:00 am   “Sudden Grapevine Collapse Analysis Panel Discussion” (1 hr. PCA CEUs) (Rm. A)

                                            Akif Eskalen, UCCE Specialist & UC Davis Plant Pathologist

                                           Neil McRoberts, National Plant Diagnostics Network & UC Davis Plant Pathologist

                                           Maher Al Rwahnih, Academic Administrator, Foundation Plant Services

——– 30 Minute Break & Exhibits ——–

10:30 – 11:00 am   “Preventative Miticide Sprays on Almonds: Are They Worth it?” (30 Min PCA CEUs) (Rm. A)

                                           Kris Tollerup, UCCE IPM Advisor, Kearney Ag Research & Extension Center

10:30 – 11:00 am   “State of the Wine Grape Industry Seminar” (Rm. B)

                                           Steve Dorfman, Partner, Ciatti Company

11:00 – 11:30 am    “Understanding Options for NOW Mating Disruption” (30 Min PCA CEUs) (Rm. A)

                                           David Haviland, UCCE Entomology Farm Advisor, Kern County

11:00 – 11:30 am    “Protecting Grapes from Hot Weather with Kaolin Clay” (Rm. B)

                                           Luca Brillante, Department of Viticulture & Enology, Fresno State

——– 30 Minute Break & Exhibits ——–

12:00 – 1:30 pm    State of the Nut Industry Tri-Tip Lunch (Rm. B)

12:30 – 1:00 pm    “State of the Walnut Industry Seminar”

                                           Claire Lee, Assistant Director, International Marketing, California Walnut Board

                                            Jennifer Olmstead, Marketing Director (Domestic), California Walnut Board

                                            Abhi Kulkarni, Assistant Technical Director, California Walnut Board

1:00 – 1:30 pm      “State of the Almond Industry Seminar”

                                            Elaine Trevino, Almond Alliance of California – President

12:00 – 1:30 pm     Grower/PCA Tri-Tip Lunch (1 hour Laws & Regs PCA CEUs) (Rm. A)

12:30 – 1:30 pm     “Laws & Regulations Update” (1 hour Laws/Regs)

                                             Greg Brockman, Inspector, Stanislaus County Ag Commissioner’s Office

Load More Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Check Also

California Almond Harvest Update with Blue Diamond Growers

California almond harvest is almost complete for the 2019 crop. Growers have enjoyed a nic…